Alert archive / Virginia / Wind Advisories in 2015

Wind Advisory 3, NWS Morristown, TN

February 1, 20157 counties in Virginia; Carter County, Johnson County, Unicoi County, Tennessee

NWS Morristown, TN issued this wind advisory at Feb 1, 2015, 3:39 PM EST for 7 counties in Virginia; Carter County, Johnson County, Unicoi County, Tennessee. It took effect at Feb 2, 2015, 3:57 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 3:39 PM EST (20:39 UTC)
In effect from
Feb 2, 2015, 3:57 AM EST
Expired
Feb 2, 2015, 6:00 PM EST
In force
14 hr
Issued by
NWS Morristown, TN

Counties Carter County, TN, Johnson County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2537 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS74 KMRX 012039
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EST SUN FEB 1 2015

...STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE PASSAGE OF A
COLD FRONT EARLY MONDAY MORNING ACROSS THE EASTERN MOUNTAINS OF
NORTHEAST TENNESSEE AND ACROSS SOUTHWEST VIRGINIA...

.SUSTAINED WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO
45 MPH ACROSS THE HIGHER ELEVATIONS OF THE EASTERN MOUNTAINS AND
SOUTHWEST VIRGINIA. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW
SPOTS...SUCH AS THE HIGHEST PEAKS IN THE MOUNTAINS.

VAZ001-002-005-006-008-020445-
/O.NEW.KMRX.WI.Y.0003.150202T1200Z-150202T2300Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
339 PM EST SUN FEB 1 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY. 

* EVENT...STRONG AND GUSTY NORTHWESTERLY WINDS WITH SUSTAINED
  SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THESE STRONG WINDS WILL AFFECT OUR SOUTHWEST VIRGINIA
  COUNTIES MONDAY MORNING THROUGH EARLY EVENING.

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR
  POWERLINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-045-047-020445-
/O.NEW.KMRX.WI.Y.0003.150202T1200Z-150202T2300Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN
339 PM EST SUN FEB 1 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY. 

* EVENT...STRONG AND GUSTY NORTHWESTERLY WINDS WITH SUSTAINED
  SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE STRONG WINDS WILL AFFECT THE EASTERN MOUNTAINS OF
  NORTHEAST TENNESSEE MONDAY MORNING THROUGH EARLY EVENING.

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ041-043-072-074-087-020445-
/O.CON.KMRX.WI.Y.0002.150201T2200Z-150202T1000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
339 PM EST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* EVENT...STRONG AND GUSTY SOUTHWESTERLY WINDS WITH SUSTAINED 
  SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS 
  OF THE EASTERN MOUNTAINS THIS EVENING THROUGH MONDAY MORNING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
939 
WWUS74 KMRX 020304
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1004 PM EST SUN FEB 1 2015

...STRONG SOUTHWESTERLY WINDS AHEAD OF A COLD FRONT TONIGHT ACROSS
THE SMOKY MOUNTAINS AND SURROUNDING MOUNTAINS...

...STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE PASSAGE OF
A COLD FRONT EARLY MONDAY MORNING ACROSS THE EASTERN MOUNTAINS OF
NORTHEAST TENNESSEE AND ACROSS SOUTHWEST VIRGINIA...

.SUSTAINED WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO
45 MPH ACROSS THE HIGHER ELEVATIONS OF THE EAST TN MOUNTAINS AND
SOUTHWEST VIRGINIA. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW
SPOTS...SUCH AS THE HIGHEST PEAKS IN THE MOUNTAINS.

TNZ041-043-072-074-087-021000-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-150202T1000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
1004 PM EST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* EVENT...STRONG AND GUSTY SOUTHWESTERLY WINDS WITH SUSTAINED 
  SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS OF
  THE EASTERN MOUNTAINS THROUGH MONDAY MORNING.

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

VAZ001-002-005-006-008-021115-
/O.CON.KMRX.WI.Y.0003.150202T1200Z-150202T2300Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
1004 PM EST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

* EVENT...STRONG AND GUSTY NORTHWESTERLY WINDS WITH SUSTAINED 
  SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT OUR SOUTHWEST VIRGINIA 
  COUNTIES MONDAY MORNING THROUGH EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-045-047-021115-
/O.CON.KMRX.WI.Y.0003.150202T1200Z-150202T2300Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN
1004 PM EST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

* EVENT...STRONG AND GUSTY NORTHWESTERLY WINDS WITH SUSTAINED 
  SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT THE EASTERN MOUNTAINS 
  OF NORTHEAST TENNESSEE MONDAY MORNING THROUGH EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
975 
WWUS74 KMRX 020434
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 PM EST SUN FEB 1 2015

...STRONG SOUTHWESTERLY WINDS AHEAD OF A COLD FRONT TONIGHT
ACROSS THE EAST TN MOUNTAINS...

...STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE PASSAGE OF
A COLD FRONT EARLY MONDAY MORNING ACROSS THE EASTERN MOUNTAINS OF
NORTHEAST TENNESSEE AND ACROSS SOUTHWEST VIRGINIA...

.SUSTAINED WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO
45 MPH ACROSS THE HIGHER ELEVATIONS OF THE EAST TN MOUNTAINS AND
SOUTHWEST VIRGINIA. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW
SPOTS...SUCH AS THE HIGHEST PEAKS IN THE MOUNTAINS.

TNZ018-045-047-021245-
/O.EXA.KMRX.WI.Y.0002.000000T0000Z-150202T1000Z/
/O.CON.KMRX.WI.Y.0003.150202T1200Z-150202T2300Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN
1134 PM EST SUN FEB 1 2015

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

* EVENT...STRONG AND GUSTY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30
  MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE STRONG WINDS WILL AFFECT THE EASTERN MOUNTAINS 
  OF NORTHEAST TENNESSEE MONDAY MORNING THROUGH EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ041-043-072-074-087-021000-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-150202T1000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
1134 PM EST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* EVENT...STRONG AND GUSTY SOUTHWESTERLY WINDS WITH SUSTAINED 
  SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS 
  OF THE EASTERN MOUNTAINS THROUGH MONDAY MORNING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

VAZ001-002-005-006-008-021245-
/O.CON.KMRX.WI.Y.0003.150202T1200Z-150202T2300Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
1134 PM EST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

* EVENT...STRONG AND GUSTY NORTHWESTERLY WINDS WITH SUSTAINED 
  SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT OUR SOUTHWEST VIRGINIA 
  COUNTIES MONDAY MORNING THROUGH EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
664 
WWUS74 KMRX 020857
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EST MON FEB 2 2015

...STRONG AND GUSTY WINDS AHEAD OF AND BEHIND PASSAGE OF A COLD
FRONT TODAY...ACROSS THE EASTERN MOUNTAINS OF NORTHEAST TENNESSEE
AND ACROSS SOUTHWESTERN VIRGINIA...

.SUSTAINED WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO
50 MPH ACROSS THE HIGHER ELEVATIONS OF THE EAST TN MOUNTAINS AND
SOUTHWEST VIRGINIA. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW
SPOTS...SUCH AS THE HIGHEST PEAKS IN THE MOUNTAINS.

TNZ018-045-047-021800-
/O.CAN.KMRX.WI.Y.0002.000000T0000Z-150202T1000Z/
/O.EXT.KMRX.WI.Y.0003.150202T0857Z-150202T2300Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN
357 AM EST MON FEB 2 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...STRONG AND GUSTY WESTERLY WINDS WITH SUSTAINED SPEEDS OF
  20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE STRONG WINDS WILL AFFECT THE EASTERN MOUNTAINS OF
  NORTHEAST TENNESSEE THROUGH EARLY EVENING.

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ041-043-072-074-087-021800-
/O.EXT.KMRX.WI.Y.0002.000000T0000Z-150202T2300Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
357 AM EST MON FEB 2 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...STRONG AND GUSTY WESTERLY WINDS WITH SUSTAINED SPEEDS OF
  15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THESE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS OF
  THE EASTERN MOUNTAINS THROUGH EARLY EVENING.

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

VAZ001-002-005-006-008-021800-
/O.EXT.KMRX.WI.Y.0003.150202T1000Z-150202T2300Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
357 AM EST MON FEB 2 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...STRONG AND GUSTY WESTERLY WINDS WITH SUSTAINED SPEEDS OF
  15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THESE STRONG WINDS WILL AFFECT OUR SOUTHWESTERN VIRGINIA
  COUNTIES THROUGH LATE AFTERNOON OR EARLY EVENING.

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG
462 
WWUS74 KMRX 022017
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EST MON FEB 2 2015

...STRONG AND GUSTY BEHIND A COLD FRONT TODAY...ACROSS THE EASTERN
MOUNTAINS OF NORTHEAST TENNESSEE AND ACROSS SOUTHWESTERN
VIRGINIA...

.SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ACROSS
THE HIGHER ELEVATIONS OF THE EAST TN MOUNTAINS AND SOUTHWEST
VIRGINIA ARE POSSIBLE. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW
SPOTS...SUCH AS THE HIGHEST PEAKS IN THE MOUNTAINS.

TNZ018-045-047-022300-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-150202T2300Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN
317 PM EST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...STRONG AND GUSTY WESTERLY WINDS WITH SUSTAINED SPEEDS 
  OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT THE EASTERN MOUNTAINS 
  OF NORTHEAST TENNESSEE THROUGH EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ041-043-072-074-087-022300-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-150202T2300Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
317 PM EST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...STRONG AND GUSTY WESTERLY WINDS WITH SUSTAINED SPEEDS 
  OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS 
  OF THE EASTERN MOUNTAINS THROUGH EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES IN THE EASTERN MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

VAZ001-002-005-006-008-022300-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-150202T2300Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
317 PM EST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...STRONG AND GUSTY WESTERLY WINDS WITH SUSTAINED SPEEDS 
  OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

* TIMING...THESE STRONG WINDS WILL AFFECT OUR SOUTHWESTERN 
  VIRGINIA COUNTIES THROUGH LATE AFTERNOON OR EARLY EVENING. 

* IMPACTS...THE HIGHEST GUSTS COULD DOWN A FEW TREES AND/OR 
  POWERLINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:31 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 1, 3:31 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EST SUN FEB 1 2015

.SHORT TERM...(TONIGHT AND TOMORROW)...WIND ADVISORY CONTINUES FOR
THE SMOKY MOUNTAINS THROUGH 5AM EST AS A STRONG 850MB JET MOVES
THROUGH THE AREA BETWEEN 00Z AND 09Z MONDAY.

TROUGH AND ASSOCIATED LOW CONTINUES TO ADVANCE TOWARD OUR REGION AND
WILL CONTINUE TO SPREAD RAIN FROM WEST TO EAST INTO THE AREA. RAIN
WILL CONTINUE TO BUILD IN OVERNIGHT AND EXIT TOMORROW MORNING
THROUGH THE AFTERNOON. FREEZING LEVELS SLOWLY LOWER EARLY TOMORROW
MORNING AS COLD AIR USHERS IN ON THE BACK SIDE OF THE LOW. BY AROUND
12/13Z MOST AREAS SHOULD SEE A MIX OF RAIN AND SNOW. BY THIS TIME
HOWEVER MOST OF THE PRECIP SHOULD BE OFF TO OUR EAST. DID DECIDE TO
ISSUE A WINTER WEATHER ADVISORY FOR SWVA...EASTERN MOUNTAINS...AND
DOWN INTO OUR NC COUNTIES AS IT LOOKS TO START SNOWING ABOVE 3000
FEET BY AROUND 09/10Z. 1 TO 2 INCHES OF SNOW ARE POSSIBLE WITHIN THE
ADVISORY AREAS ABOVE 2500/3000 FEET. UP TO 3 INCHES MAY BE POSSIBLE
ACROSS THE HIGHEST PEAKS...ABOVE 5K FEET. ADVISORY BEGINS AT
10Z...PLAN TO DROP NC COUNTIES AND POLK MOUNTAIN ZONE AT 17Z WHILE
SMOKIES AND SWVA ADVISORY WILL RUN THROUGH 22Z. AREAS OUTSIDE OF THE
WINTER WEATHER ADVISORY...ALONG THE PLATEAU AND NETN...COULD SEE UP
TO HALF AN INCH OF SNOW ACCUMULATION MONDAY MORNING. LIGHT AND
SCATTERED SNOW SHOWERS WILL TAPER OFF THROUGH THE AFTERNOON TOMORROW
WITH TEMPERATURES DROPPING THROUGH THE DAY WITH TEMPS IN THE UPPER
20S TO LOW 30S BY LATE AFTERNOON.

ALSO...A NEW WIND ADVISORY WILL BEGIN AT 7AM EST MONDAY FOR
UNICOI...CARTER...JOHNSON...AND OUR SWVA COUNTIES AND GO UNTIL 6PM
EST MONDAY. THIS NEW WIND ADVISORY IS DUE TO THE HIGH WINDS EXPECTED
BEHIND THE PASSAGE OF THE COLD FRONT.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... MOST IF NOT ALL OF
THE LAST BITS OF MOUNTAIN SNOWFALL SHOULD HAVE TAPERED OFF AS THE
SURFACE LOW/COLD FRONT/MOISTURE ARE FAR AWAY FROM US. CLOUDS WILL
START TO CLEAR OUT AND SOME PARTS OF THE AREA SHOULD BE ABLE TO
REACH INTO THE 50'S BY WEDNESDAY. COLD FRONT MOVES INTO THE AREA
OVERNIGHT WEDNESDAY BRINGING OUR NEXT CHANCE OF PRECIP. AT THIS TIME
PRECIPITATION CHANCES LOOK SOMEWHAT LIMITED AS MOISTURE DOESN'T
STICK AROUND THE ARE LONG AFTER THE FRONT MOVES THROUGH. DEPENDING ON
WHEN THE FRONT MOVES THROUGH SHOULD SEE ANY PRECIP START AS COLD
RAIN/LIGHT SNOW. AS USUAL BEST CHANCES FOR SOME LIGHT SNOW WILL BE
OVERNIGHT WEDNESDAY IN SOUTHWEST VIRGINIA AND THE HIGHER ELEVATIONS
OF TENNESSEE. TEMPS ON THURSDAY WILL WARM UP TO WHERE ANY PRECIP IN
THE SOUTHERN HALF OF THE VALLEY SHOULD FALL AS RAIN, BUT IN THE
NORTHERN HALF COULD SEE LIGHT SNOW THROUGH MOST OF THE DAYTIME
HOURS. AGAIN PRECIP CHANCES STILL LOOK RELATIVELY LIMITED AT THIS
TIME SO HAVE GONE WITH GENERALLY 20-40 PERCENT CHANCES ACROSS MUCH
OF THE AREA. AFTER THIS SYSTEM MOVES THROUGH SKIES START TO CLEAR
OUT AGAIN AND TEMPS CLIMB BACK UP TOWARDS NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             36  39  25  50 / 100  60   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  37  38  24  47 / 100  70   0   0
OAK RIDGE, TN                       35  36  25  47 / 100  60   0   0
TRI CITIES AIRPORT, TN              38  39  20  44 / 100  70  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 5 AM TO NOON EST MONDAY FOR
     CHEROKEE-CLAY.

TN...WINTER WEATHER ADVISORY FROM 5 AM TO 6 PM EST MONDAY FOR BLOUNT
     SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
     MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
     MONROE-UNICOI.

     WIND ADVISORY FROM 7 AM TO 6 PM EST MONDAY FOR JOHNSON-SOUTHEAST
     CARTER-UNICOI.

     WIND ADVISORY UNTIL 5 AM EST MONDAY FOR BLOUNT SMOKY MOUNTAINS-
     COCKE SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST
     GREENE-SOUTHEAST MONROE.

     WINTER WEATHER ADVISORY FROM 5 AM TO NOON EST MONDAY FOR EAST
     POLK.

VA...WINTER WEATHER ADVISORY FROM 5 AM TO 6 PM EST MONDAY FOR LEE-
     RUSSELL-SCOTT-WASHINGTON-WISE.

     WIND ADVISORY FROM 7 AM TO 6 PM EST MONDAY FOR LEE-RUSSELL-SCOTT-
     WASHINGTON-WISE.

&&

SR/ABM
Hazardous weather outlook, Feb 1, 4:10 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
410 AM EST SUN FEB 1 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
410 AM EST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST MONDAY...

SOUTHWESTERLY WINDS WILL INCREASE IN STRENGTH AS A LOW PRESSURE
CENTER MOVES NORTH OF THE AREA. SUSTAINED WINDS WILL INCREASE TO 15
TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS THE HIGHER ELEVATIONS OF
THE EASTERN MOUNTAINS. LOCALLY HIGHER GUSTS COULD OCCUR IN A FEW
SPOTS...SUCH AS THE HIGHEST PEAKS IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ANOTHER ROUND OF WINTRY WEATHER IS POSSIBLE MAINLY MONDAY MORNING
AS MUCH COLDER AIR MOVES INTO THE REGION...BEHIND PASSAGE OF A
STRONG COLD FRONT.

SOME LIGHT SNOW ACCUMULATIONS ARE STILL POSSIBLE MAINLY OVER THE
HIGHEST ELEVATIONS OF SOUTHWESTERN VIRGINIA...AND ACROSS THE EAST
TENNESSEE MOUNTAINS. A WINTER WEATHER ADVISORY MIGHT BE REQUIRED
FOR THOSE AREAS...BUT SNOWFALL AMOUNTS MAY VARY FROM JUST A DUSTING
UP TO 2 OR 3 INCHES AT MOST.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM TUESDAY THROUGH
SATURDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:16 PM ESTWinter Weather AdvisoryMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more26 hr

Nearby

Wind Advisories in Virginia, 2015Wind Advisories in Tennessee, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.